Pediatric CCRN Renal Flashcards
7 cards from real Pediatric CCRN Exam practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Pediatric CCRN Renal flashcards as text
A 3-year-old with nephrotic syndrome (albumin 1.2 g/dL) develops sudden respiratory distress and decreased left-sided breath sounds. What complication has most likely occurred?
Answer: Pleural effusion
Severe hypoalbuminemia in nephrotic syndrome reduces plasma oncotic pressure, causing transudative fluid to accumulate in the pleural space and produce a pleural effusion.
Which medication is considered FIRST-LINE treatment for minimal change disease, the most common cause of nephrotic syndrome in children?
Answer: Corticosteroids (prednisone)
Corticosteroids (prednisone) are the first-line treatment for minimal change disease, achieving remission in over 90% of pediatric patients.
A child with AKI has a K+ of 6.8 mEq/L with peaked T-waves on ECG. After calcium gluconate is given, what is the NEXT pharmacological step?
Answer: Insulin with dextrose
After membrane stabilization with calcium, insulin (with glucose to prevent hypoglycemia) is administered to shift potassium intracellularly, rapidly and transiently lowering serum potassium.
In which clinical situation is the use of NSAIDs MOST dangerous and contraindicated due to risk of precipitating AKI in children?
Answer: Septic shock with hypotension
In septic shock with hypotension, renal perfusion depends on vasodilatory prostaglandins; NSAIDs inhibit prostaglandin synthesis and can precipitate AKI by critically reducing renal blood flow.
A 12-year-old (40 kg) on CVVH has an effluent rate of 2,000 mL/hr. What is the CRRT dose in mL/kg/hr?
Answer: 50 mL/kg/hr
CRRT dose = effluent rate ÷ body weight = 2,000 mL/hr ÷ 40 kg = 50 mL/kg/hr, which falls within the recommended pediatric CRRT dosing range.
Which intervention is MOST appropriate as first-line management of hyperphosphatemia in a child with AKI?
Answer: Calcium carbonate with meals as a phosphate binder
Calcium carbonate taken with meals binds dietary phosphate in the GI tract, preventing absorption and lowering serum phosphate without the neurotoxic risk of aluminum-based binders.
A child with hemolytic uremic syndrome (HUS) develops seizures and altered mental status. The pathophysiology of neurological involvement in HUS is best explained by:
Answer: Thrombotic microangiopathy affecting cerebral vessels
Shiga toxin in HUS triggers thrombotic microangiopathy that can affect cerebral blood vessels, causing endothelial injury, microthrombi, and neurological complications including seizures and encephalopathy.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- aacn.org — Eligibility, fees, retake policy, test delivery, exam format, passing score, renewal, retake fee, score release, test dates · verified Oct 2026